MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Catalog Number LITNGBT7TQ130
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 7 (cat7) confirmed a fracture on its distal length.Evaluation revealed signs of torquing at the fractured location.If the cat7 is torqued unrestrained against resistance during advancement, damage such as a fracture may occur.Further evaluation of the cat7 revealed multiple kinks along its length, and the distal fractured segment was bent.This damage was incidental to the complaint and may have occurred post procedure or during packaging for return.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system aspiration catheter 7 (cat7), an indigo system lightning bolt aspiration tubing (lightning bolt), and a non-penumbra sheath.The sheath was advanced up and over the bifurcation to the target location and thrombectomy was performed using the cat7.Upon torquing the cat7, the physician observed that the distal end of the cat7 was not rotating under fluoroscopy.The sheath containing the fractured portion of the cat7 was removed from the patient.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24965967
Report Number3005168196-2026-00141
Device Sequence Number10496589
Product Code QEW
UDI-Device Identifier00815948025462
UDI-Public00815948025462
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K223186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT7TQ130
Device Lot NumberH00009192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexUnknown